Georgia, 2003

Damaging Wind in Georgia, April 25, 2003

April 25, 2003 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 25, 10:41 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 25, 10:41 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 AM EDT FRI APR 25 2003

A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MOST OF SE GA.
WATCH WL RUN THROUGH 5 PM. WL UPDATE ZFP/CWF SHORTLY.

.CHS...
GA...SEVERE THUNDERSTORM WATCH THROUGH 5 PM GAZ099-101-
     114>119-137>141.
     SMALL CRAFT ADVISORY AMZ354-374.
SC...SMALL CRAFT ADVISORY AMZ330-350-352.

ST
Hazardous weather outlook, Apr 25, 3:26 AM EST, 10 hours 4 minutes before
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>050-251015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
426 AM EDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
AFFECT THE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE LATE
THIS AFTERNOON AND TONIGHT. PLEASE REFER TO THE LATEST DAY ONE
OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC
INFORMATION.

.RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE
LOWER SANTEE RIVER AT JAMESTOWN...THE OGEECHEE RIVER AT EDEN AND THE
SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.RIVER FLOODING...MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE
RIVERS MENTIONED ABOVE. HEAVY RAINFALL THAT IS EXPECTED TODAY MAY
CAUSE ADDITIONAL RISES ON AREA RIVERS BY EARLY NEXT WEEK. PLEASE
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO
TONIGHT.

SCW

In the hours before

Special weather statement, Apr 25, 8:46 AM EST, 4 hours 44 minutes before
GAZ101-SCZ047-251415-

BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EDT FRI APR 25 2003

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND JASPER
COUNTY THROUGH 1015 AM EDT...

AT 946 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 4 MILES WEST OF STILLWELL...OR ABOUT 4 MILES EAST OF
SPRINGFIELD...MOVING NORTHEAST AT 40 MPH. THIS WILL AFFECT AREAS IN
AND AROUND RAHNS...BIRDS...BERRYVILLE...STILLWELL...EBENEZER...
CLYO...HADDONVILLE AND TARBORO THROUGH 1015 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Apr 25, 11:34 AM EST, 1 hour 56 minutes before
GAZ099-114-115-251715-

BULLETIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EDT FRI APR 25 2003

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY
AND CANDLER COUNTY THROUGH 115 PM EDT...

AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF REIDSVILLE TO 12 MILES
NORTHEAST OF BAXLEY...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
COBBTOWN...ALINE...SHAMROCK...METTER...REIDSVILLE...COLLINS...PARISH
AND UNDINE THROUGH 115 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

PY
Special weather statement, Apr 25, 1:27 PM EST, 3 minutes before
GAZ099>101-114>119-137>141-251900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT FRI APR 25 2003

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CLEARED SEVERE
THUNDERSTORM WATCH NUMBER 164 FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST GEORGIA...
CANDLER...BULLOCH...EFFINGHAM...EVANS...TATTNALL...

SEVERE THUNDERSTORM WATCH NUMBER 164 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 5 PM...

BRYAN...CHATHAM...LIBERTY...LONG AND MCINTOSH COUNTIES...

ST

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
April 25, 1:30 PM EST
Where
McIntosh County, 7 mi E of Cox
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.450, -81.450

Several trees and large limbs were down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348642.